MAUDE Adverse Event Report: SEE H.10 CASH 14 CERE 4MMX4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 CASH 14 CERE 4MMX4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14044530
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).(b)(4).[conclusion]: the healthcare professional reported that during the procedure to treat a 4 mm aneurysm on the anterior communicating artery (acom), the 4 mm x 4.5 cm cashmere 14 cerecyte coil (crc14044530 / c26712) passed the fault light test, was flushed and delivered through the sl-10® microcatheter (stryker) and deployed at the target aneurysm but failed to detach after the first detach cycle.There were two more detachment cycles performed without success.The physician then slightly manipulated the coil and cycle through another detachment cycle without success.This technique of slightly manipulating the coil was employed two more times without success.In all, there were a total of 6 detachment cycles attempted with the coil failing to detach.The physician then attempted to remove the coil from the aneurysm.Upon retracing the coil 1 cm back into the microcatheter, the coil detached from the pusher wire.The physician then used the pusher wire to push the coil back into the aneurysm with success.A 2.5 cm x 4 mm target® nano¿ coil (stryker) was then deployed and detached into the aneurysm without incident.At this point, the case was concluded.There was no report of patient complications or adverse event associated with the reported incident.The cashmere 14 cerecyte coil remains implanted and is thus, not available to be returned for evaluation and analysis.Failure to detach and premature detachment are known procedural issues related to the cashmere coils.Based on the minimal information provided, it is not possible to determine the root cause of the detachment issue.It is unknown if the connecting cable (cc) or detachment control box (dcb) were replaced during the procedure.Factors that can contributed to failure to detach include failure to confirm secure connection of the cable to the dpu and dcb.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.If the microcoil is positioned at a relative sharp angle to the microcatheter, the coil may stretch or break as it is being withdrawn.By positioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Since failure to detach and premature detachment could potentially result in serious injury, they are mdr reportable as a malfunction; however, since additional intervention of pushing the coil back into the aneurysm was necessary, the complaint meets reportability as a serious injury.Based on complaint information, the 4 mm x 4.5 cm cashmere 14 cerecyte coil remains implanted and is thus not available for evaluation.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (c26712) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.With the information provided in the complaint and without the product available to be returned for evaluation and analysis, the reported issue that the coil failed to detach after a total of 6 attempted detachment cycles then became detached during the attempt to remove the coil could not be confirmed through analysis.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure to treat a 4 mm aneurysm on the anterior communicating artery (acom), the 4 mm x 4.5 cm cashmere 14 cerecyte coil (crc14044530 / c26712) passed the fault light test, was flushed and delivered through the sl-10® microcatheter (stryker) and deployed at the target aneurysm but failed to detach after the first detach cycle.There were two more detachment cycles performed without success.The physician then slightly manipulated the coil and cycle through another detachment cycle without success.This technique of slightly manipulating the coil was employed two more times without success.In all, there were a total of 6 detachment cycles attempted with the coil failing to detach.The physician then attempted to remove the coil from the aneurysm.Upon retracing the coil 1 cm back into the microcatheter, the coil detached from the pusher wire.The physician then used the pusher wire to push the coil back into the aneurysm with success.A 2.5 cm x 4 mm target® nano¿ coil (stryker) was then deployed and detached into the aneurysm without incident.At this point, the case was concluded.There was no report of patient complications or adverse event associated with the reported incident.The cashmere 14 cerecyte coil remains implanted and is thus, not available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 2/25/2019.[conclusion]: the healthcare professional reported that during the procedure to treat a 4 mm aneurysm on the anterior communicating artery (acom), the 4 mm x 4.5 cm cashmere 14 cerecyte coil (crc14044530 / c26712) passed the fault light test, was flushed and delivered through the sl-10® microcatheter (stryker) and deployed at the target aneurysm but failed to detach after the first detach cycle.Enpower detachment control box (dcb00000500 / lot# unk) and enpower control cable (ecb00018200 / lot# unk) were used.There were two more detachment cycles performed without success.It was confirmed that the green system ready light was illuminated and during the detachment cycle, the detachment light illuminated, and the audible signal beep was heard.The physician then slightly manipulated the coil and cycle through another detachment cycle without success.This technique of slightly manipulating the coil was employed two more times without success.In all, there were a total of 6 detachment cycles attempted with the coil failing to detach.The physician then attempted to remove the coil from the aneurysm.Upon retracing the coil 1 cm back into the microcatheter, the coil detached from the pusher wire.The physician then used the pusher wire to push the coil back into the aneurysm with success.A 2.5 cm x 4 mm target® nano¿ coil (stryker) was then deployed and detached into the aneurysm without incident.At this point, the case was concluded.It was confirmed that a pre-deployment electrical check was performed.The low battery light was not seen during the case.All connections appeared to fit properly without application of excessive force.The enpower dcb and the control cable were used to detach subsequent coils.There was no report of patient complications or adverse event associated with the reported incident.The reported event did not result in any clinically significant delay in the procedure.The cashmere 14 cerecyte coil remains implanted and is thus, not available to be returned for evaluation and analysis.Failure to detach and premature detachment are known procedural issues related to the cashmere coils.Based on the minimal information provided, it is not possible to determine the root cause of the detachment issue.It is unknown if the connecting cable (cc) or detachment control box (dcb) were replaced during the procedure.Factors that can contributed to failure to detach include failure to confirm secure connection of the cable to the dpu and dcb.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.If the microcoil is positioned at a relative sharp angle to the microcatheter, the coil may stretch or break as it is being withdrawn.By positioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Since failure to detach and premature detachment could potentially result in serious injury, they are mdr reportable as a malfunction; however, since additional intervention of pushing the coil back into the aneurysm was necessary, the complaint meets reportability as a serious injury.Based on complaint information, the 4 mm x 4.5 cm cashmere 14 cerecyte coil remains implanted and is thus not available for evaluation.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (c26712) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.With the information provided in the complaint and without the product available to be returned for evaluation and analysis, the reported issue that the coil failed to detach after a total of 6 attempted detachment cycles then became detached during the attempt to remove the coil could not be confirmed through analysis.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.Updated sections: g.4, g.7, h.2, and h.10.

Brand Name
CASH 14 CERE 4MMX4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8362195
Report Number3008114965-2019-00909
Device Sequence Number19291034
Product Code HCG
UDI-Device Identifier00878528004455
UDI-Public00878528004455
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberCRC14044530
Device Lot NumberC26712
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER); SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;